# SDR CA190527015

- Difficulty date: May 19, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 14,658 hours
- Engine: Pwa PT6T3B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT WAS LIFTING A WATER BUCKET FROM A SWAMP NEAR LAC LA BICHE WHEN THE AIRCRAFT KICKED TO THE LEFT AND HE LOOKED OVER AT HIS GUAGES AND NOTICED THAT ENGINE 1 WAS OFFLINE. HE PROCEEDED TO RELEASE THE LONGLINE AND BUCKET, LEAVING THEM IN THE SWAMP AND FLEW AROUND TO LAND THE AIRCRAFT AT STAGING A FEW HUNDRED METERS AWAY WITH NO INCIDENT. THE THROTTLES FOR BOTH ENGINES WERE STILL AT FULL OPEN (100%) WHEN HE LANDED SO HE CONFIRMED THAT IT FLAMED OUT. THERE WAS NO DAMAGE TO THE AIRCRAFT OR ANY SURROUNDING EQUIPMENT/PROPERTY AS WELL AS NO INJURY TO THE PILOT OR ANY BYSTANDERS. UPON INVESTIGATION BY THE AME IT WAS DISCOVERED THAT THE CT DISC AND PT DISC HAD SHEDDED THEIR BLADE TIPS. THE AIRCRAFT WAS GROUNDED ON SITE AND A RENTAL ENGINE WAS ACQUIRED FROM CONSOLIDATED TURBINE SPECIALISTS AND INSTALLED TO RETURN THE AIRCRAFT BACK TO SERVICE. A DETAILED INSPECTION OF THE TAILBOOM, HORIZONTAL AND VERTICAL FINS, MAIN ROTOR BLADES AND TAIL ROTOR BLADES WAS CARRIED OUT AND NO DAMAGE WAS FOUND. MAINTENANCE RECORDS SHOW THAT THE ENGINE WAS IN PREVIOUS GOOD HEALTH AND STANDING WITH STRONG POWER CHECK RESULTS AND VERY SUFFICIENT REMAINING COMPONENT TIMES. (TC# 20190527015)
